MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. LITHOTRIPSY PROBE 1.9FR 375CM DS; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE

NORTHGATE TECHNOLOGIES INC. LITHOTRIPSY PROBE 1.9FR 375CM DS; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Model Number 72-00322-0
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Northgate technologies received notification from a distributor on march 02, 2021 of the alleged event.There was no adverse impact to the patient involved in the procedure other than a minor delay to switch out the probe that malfunctioned with another probe.Northgate attempted to obtain further information about the severity of the injury to the nurse, use of the device, and to request the device be sent in for evaluation.Capa (b)(4) was initiated to investigate the alleged event.On 3/23/2021, nti was informed that the probe involved in the event was disposed of after the procedure and therefore was not available for investigation.Additionally, nti was informed that the nurse went to see the doctor as a precautionary measure and they indicated that the nurse had 3 burn spots on her eye and that she does not have any serious discomfort or any vision issues.The investigation will proceed, any additional findings will be updated via a follow-up report.
 
Event or Problem Description
Northgate technologies was made aware of the following event " the spyglass was passed into the patients bile duct and the stone was visualized through spyglass.The ehl probe was opened and passed down the working channel of the spyscope.It was connected to the generator properly.Once the physician went to step on the generator pedal the probe sparked and zapped near the connection of the probe end to the generator as the nurse was holding it.It was later communicated to me that the nurse had gotten something in [redacted the] eye and the lab was sending [redacted nurse] to get [redacted their] eyes checked.I was later told they found 3 burn spots on [redacted nurse's] eye and they are sending [redacted nurse] to the doctor." after further follow up with the initial reporter it was indicated that the nurse "went to see a doctor [redacted] as a precautionary measure.They indicated that [redacted nurse] had 3 burn spots on [redacted their] eye.While [redacted nurse] does not have any serious discomfort aor any vision issues [redacted nurse] wanted it reported and wants to make sure we reported it.".

Brand Name
LITHOTRIPSY PROBE 1.9FR 375CM DS
Common Device Name
INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key11605803
Report Number0001450997-2021-00002
Device Sequence Number19738550
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot NumberBSC14944
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;